Tornadoes · United States · Illinois · 2011
EF0 tornado, Allerton Arpt, Illinois, May 7, 2011
This EF0 tornado ran 0.2 miles across Vermilion County on May 7, 2011, touching down at 6:08 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 7, 2011
- Touchdown
- 6:08 PM CDT (23:08 UTC)
- Lifted
- 6:09 PM CDT (23:09 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.4 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Vermilion County
- Touchdown point
- 39.902, -87.900
- Lift-off point
- 39.900, -87.897
- Record number
- 1105071708-01
What the Weather Service recorded
Isolated supercell thunderstorms developed along a warm front extending along the I-74 corridor during the late afternoon and early evening hours of May 7th. The storms dropped large hail across parts of Champaign, Vermilion, and Edgar counties and produced a brief tornado near Allerton in Vermilion County.
A tornado briefly touched down in a field about 2 miles southeast of Allerton at 6:08 PM CDT. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
5 minutes of warning. NWS ILX issued a tornado warning for this county at 23:03 UTC, 5 minutes before the tornado touched down, in force until 23:45 UTC.
The county was under a severe thunderstorm watch, issued at 20:00 UTC and running to 00:51 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:00 UTC | 00:51 UTC | Severe Thunderstorm Watch | ILX |
| 21:06 UTC | 21:45 UTC | Tornado Warning | ILX |
| 21:44 UTC | 22:30 UTC | Tornado Warning | ILX |
| 21:59 UTC | 22:45 UTC | Severe Thunderstorm Warning | ILX |
| 22:25 UTC | 23:15 UTC | Severe Thunderstorm Warning | ILX |
| 22:39 UTC | 23:15 UTC | Severe Thunderstorm Warning | ILX |
| 23:03 UTC | 23:45 UTC | Tornado Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at May 7, 2:46 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 7, 2:46 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 246 PM CDT SAT MAY 7 2011 .DISCUSSION... ISSUED 246 PM CDT SAT MAY 7 2011 SHORT TERM...TONIGHT THROUGH TUESDAY... LOW AMPLITUDE UPPER SHORTWAVE NOW MOVING THROUGH NORTHERN IL HAS SPARKED OFF SOME ELEVATED CONVECTION DOWNSTREAM OVER NORTHERN IND. THIS IS NORTH OF A WARM FRONT THAT EXTENDS FROM NORTHERN IND WESTWARD TO LOW PRESSURE SOUTH OF THE QUAD CITIES. EXPECT INCREASING MOISTURE AND HEATING SOUTH OF THE FRONT TO ADD TO MLCAPE VALUES THAT ARE ALREADY 500-1000 J/KG. DEWPOINTS ARE COOLING OVER NORTHWESTERN IL WHERE WINDS HAVE VEERED TO THE SOUTH OF THE LOW...BUT ARE STILL RISING TO AROUND 60 FURTHER EAST. EXPECT SURFACE-BASED CONVECTION TO DEVELOP SHORTLY ALONG A GALESBURG-TO-DANVILLE CORRIDOR WHERE MOISTURE CONVERGENCE IS MAXIMIZED AHEAD/SOUTH OF THE UPPER VORT MAX. EFFECTIVE BULK SHEAR OF 45-55 KT MAY ALLOW SOME ORGANIZED VIGOROUS UPDRAFTS ALONG WITH THE ATTENDANT THREATS FOR HAIL. WINDS AND ISOLATED TORNADOES WILL BE A LESSER /BUT NON-ZERO/ CONCERN. ANY STORMS THAT DO DEVELOP WILL LIKELY BE EAST OF THE AREA EARLY THIS EVENING. AFTER A BRIEF BREAK ON SUNDAY...THE FRONT THAT MOVES THROUGH TONIGHT WILL RETURN NORTHWARD AS A WARM FRONT...BRINGING BETTER WARM ADVECTION AND A HIGHER COVERAGE OF RAIN AND THUNDERSTORMS BEGINNING SUNDAY NIGHT. THE HIGHEST CONCENTRATION OF PRECIPITATION WILL SLOWLY EDGE NORTHWARD MONDAY AND MONDAY NIGHT AS THE WARM FRONT RETREATS NORTHWARD AND CENTRAL ILLINOIS BECOMES ENTRENCHED IN A HOT/HUMID AND CAPPED WARM SECTOR. A STOUT UPPER RIDGE WILL BUILD OVER THE AREA EARLY NEXT WEEK...SO EXPECT HIGHS OVER MOST AREAS TO REACH AT LEAST 80 ON MONDAY...WITH MID TO UPPER 80S COMMON ON TUESDAY. LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER RIDGE WILL CONTINUE TO INFLUENCE THE MIDWEST AT LEAST THROUGH WEDNESDAY AS THE LOW LEVEL BAROCLINIC ZONE/WARM FRONT CONTINUES TO STRETCH ACROSS NORTHERN IL. WEDNESDAY SHOULD BE THE LAST DAY FOR A WHILE TO REACH WELL INTO THE 80S. AN UPPER TROUGH WILL BE MOVING INTO THE PLAINS LATER WEDNESDAY AND THURSDAY...BRINGING THE NEXT COLD FRONT THROUGH THE AREA. THE LONGER RANGE MODELS CONTINUE TO BE IN POOR AGREEMENT ON THE TIMING/STRENGTH OF THIS TROUGH...SO HAVE LEANED ON A MEAN OF THEIR ENSEMBLES. THIS IS ALSO CLOSE TO THE HPC MANUAL SURFACE PROGS...WHICH BRINGS THE COLD FRONT SLOWLY THROUGH ON THURSDAY FOLLOWED BE COOLER AIR AS HIGH PRESSURE BUILDS SOUTH FROM CANADA. WILL PUT IN CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH THIS FEATURE...THEN DRY AND QUITE A BIT COOLER FOR FRIDAY AND SATURDAY. 04 && .AVIATION... ISSUED 1250 PM CDT SAT MAY 7 2011 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING MID AFTEROON AND CONTINUE THROUGH EARLY EVENING ACROSS CENTRAL IL ESPECIALLY FROM BMI AND DEC EAST TO CMI. THIS COULD BRING MVFR VISIBILITIES AND CEILINGS WHERE THUNDERSTORMS OCCUR. 1005 MB LOW PRESSURE OVER SE IA WITH ITS WARM FRONT JUST SOUTH OF I-80 IN NORTHERN IL WHILE ITS COLD FRONT EXTENDS SW FROM THE LOW TO A 1004 MB LOW IN CENTRAL OK. ASSOCIATED SHORT WAVE WAS ALONG THE IA/IL BORDER. LOW PRESSURE AND SHORT WAVE TO TRACK EAST ACROSS CENTRAL IL NEAR I-74 DURING THIS AFTERNOON AND DEVELOP POSSIBILITY OF THUNDERSTORMS WITH BEST CHANCE THE FURTHER EAST YOU GO ACROSS CENTRAL IL. DEWPOINTS IN THE MID 50S TO AROUND 60F OVER CENTRAL AND EASTERN IL BUT DROP OFF THROUGH THE 40S IN WEST CENTRAL IL FROM GALESBURG TO MACOMB WEST. THIS DRIER AIR WILL MOVE INTO PIA AND SPI AREAS NEXT FEW HOURS AND REDUCE THEIR CHANCES OF THUNDERSTORMS. FRONTAL BOUNDARY OVER NORTHERN IL TO SLIP BACK SOUTH TOWARD I-74 LATE THIS AFTERNOON AND WILL SEE MVFR CEILINGS POSSIBLE BEHIND FRONT TONIGHT ALONG I-74 TAF SITES. BREEZY S/SW WINDS WITH GUSTS OF 20-30 KTS FROM BMI AND DEC EAST WILL W/SW AND DECREASE AS FRONTS APPROACH CENTRAL IL FROM THE WEST AND NORTH. WINDS THEN TURN NE DURING THIS EVENING FROM 5-10 KTS AND EAST AROUND 10 KTS SUNDAY MORNING. WEAKENING SHORT WAVE AND LOW PRESSURE SYSTEM TO EXIT EAST OF IL THIS EVENING END THREAT OF SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE NEAR MI BY 18Z/1 PM SUNDAY TO BRING PARTLY TO MOSTLY CLOUDY SKIES SUNDAY AND SCATTER OUT THE LOW CLOUDS DURING SUNDAY MORING FROM WEST TO EAST. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 2:49 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT SAT MAY 7 2011 ILZ027-036-040-041-047-049-050-081100- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE DURING MID AND LATE AFTERNOON AND COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ028>031-037-081100- MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID AND LATE AFTERNOON AND DIMINISH BY SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND A POSSIBLE TORNADO. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 7 PM TODAY. ILZ038-042>046-048-051>057-061-062-066-067-071-072-081100- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT- RICHLAND-SANGAMON-SHELBY-VERMILION- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID AFTERNOON AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND A POSSIBLE TORNADO MAINLY NORTHEAST OF SPRINGFIELD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 8 PM TODAY. ILZ063-068-073-081100- CLARK-CRAWFORD-LAWRENCE- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. THE WABASH RIVER AND THE LOWER EMBARRAS RIVER ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 8 PM TODAY. KH
In the hours before
Local storm report, May 7, 5:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL SIDNEY 40.02N 88.07W
05/07/2011 M1.00 INCH CHAMPAIGN IL TRAINED SPOTTER
&&
JRPLocal storm report, May 7, 5:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 NW DANVILLE 40.17N 87.66W
05/07/2011 M0.88 INCH VERMILION IL EMERGENCY MNGR
&&
JRPLocal storm report, May 7, 5:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL SIDNEY 40.02N 88.07W
05/07/2011 M1.50 INCH CHAMPAIGN IL TRAINED SPOTTER
&&
JRPLocal storm report, May 7, 5:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL DANVILLE 40.14N 87.62W
05/07/2011 M0.75 INCH VERMILION IL EMERGENCY MNGR
PEA TO DIME SIZED HAIL
0543 PM HAIL 3 S ST. JOSEPH 40.07N 88.04W
05/07/2011 M1.00 INCH CHAMPAIGN IL AMATEUR RADIO
0547 PM HAIL HOMER 40.03N 87.96W
05/07/2011 M0.75 INCH CHAMPAIGN IL EMERGENCY MNGR
DIME SIZED HAIL
&&
JRPLocal storm report, May 7, 6:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLASH FLOOD DANVILLE 40.14N 87.62W
05/07/2011 VERMILION IL LAW ENFORCEMENT
MANY STREETS IMPASSABLE DUE TO HEAVY RAIN
0554 PM FUNNEL CLOUD 4 N BROADLANDS 39.97N 88.00W
05/07/2011 CHAMPAIGN IL TRAINED SPOTTER
TWO FUNNEL CLOUDS SEEN
0558 PM FUNNEL CLOUD NE ALLERTON 39.92N 87.94W
05/07/2011 VERMILION IL EMERGENCY MNGR
FUNNEL CLOUD NEARLY REACHING GROUND
0602 PM HEAVY RAIN DANVILLE 40.14N 87.62W
05/07/2011 M1.30 INCH VERMILION IL EMERGENCY MNGR
1.30 INCHES IN 30 TO 45 MINUTES.
&&
JRPThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
11.1 hours before the tornado, 66 km from the path. May 7, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -256 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.2 K/km
Lincoln, IL (KILX), 00:00Z
0.9 hours after it, 66 km from the path. May 8, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -92128 J/kg
- Surface CAPE
- 52 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 9.1 K/km
The radar
The Lincoln radar (KILX), 126 km away, was scanning. The volume nearest the touchdown began at 23:08 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:13 UTC | HAIL 0.88 | 3 Nw Danville | Vermilion, IL | |
| 22:32 UTC | HAIL 1 | Sidney | Champaign, IL | |
| 22:38 UTC | HAIL 1.5 | Sidney | Champaign, IL | |
| 22:42 UTC | HAIL 0.75 | Danville | Vermilion, IL | PEA TO DIME SIZED HAIL |
| 22:43 UTC | HAIL 1 | 3 S St. Joseph | Champaign, IL | |
| 22:47 UTC | HAIL 0.75 | Homer | Champaign, IL | DIME SIZED HAIL |
| 22:53 UTC | FLASH FLOOD | Danville | Vermilion, IL | MANY STREETS IMPASSABLE DUE TO HEAVY RAIN |
| 22:54 UTC | FUNNEL CLOUD | 4 N Broadlands | Champaign, IL | TWO FUNNEL CLOUDS SEEN |
| 22:58 UTC | FUNNEL CLOUD | Ne Allerton | Vermilion, IL | FUNNEL CLOUD NEARLY REACHING GROUND |
| 23:02 UTC | HEAVY RAIN 1.3 | Danville | Vermilion, IL | 1.30 INCHES IN 30 TO 45 MINUTES. |
| 23:08 UTC | FUNNEL CLOUD | Broadlands | Champaign, IL | FUNNEL APPROACHING GROUND |
| 23:08 UTC | TORNADO | 2 Se Allerton | Vermilion, IL | SEVERAL WEAK TORNADOES |
| 23:45 UTC | HAIL 1 | 2 W Chrisman | Edgar, IL | |
| 00:16 UTC | HAIL 1 | 6 E Paris | Edgar, IL | |
| 00:18 UTC | FUNNEL CLOUD | 2 Se Vermilion | Edgar, IL | FUNNEL CLOUD AT THE EDGAR COUNTY LINE AND INDIANA STATE LINE NEAR THE NEW GOSHEN FIRE HOUSE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of May 7, 2011
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 7 | 4:06 PM CDT | EF0 | Ford, IL | 0.1 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.